Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 2, 1992, 2:11 AM CDT for Garfield County, Noble County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 2, 1992, 2:11 AM CDT (07:11 UTC)
- Expired
- Sep 2, 1992, 3:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Noble County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 2:15 AM CDT | Hail 0.75 | Garfield, OK | |
| Sep 2, 2:40 AM CDT | Hail 1 | Noble, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 020712
SVROKC
OKC103-047-020800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
211 AM CDT WED SEP 02 1992
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHEASTERN OKLAHOMA
WESTERN NOBLE
IN NORTHWESTERN OKLAHOMA
EASTERN GARFIELD
INCLUDING THE FOLLOWING LOCATIONS
GARBER
AT 211 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR GARBER MOVING EAST AT 20 MPH. THIS STORM
PRODUCED GOLFBALL-SIZE HAIL IN ENID. IN ADDITION TO LARGE HAIL... STRONG
WINDS AND TORRENTIAL RAINFALL WILL ALSO ACCOMPANY THIS STORM. LOCAL
FLOODING OF STREETS AND LOW-LYING AREAS IS LIKELY WITH THIS
STORM...ESPECIALLY ALONG HIGHWAY 412/64 BETWEEN I-35 AND ROUTE 15.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH
MAY CAUSE SEVERE DAMAGE0 TO PROPERTY AND SERIOUS INJURY TO
PEOPLE AND LIVESTOCK. MOVE TO A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH
THIS STORM.
LAT...LON 3624 9702 3632 9773 3648 9770 3659 9704What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:07 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 1, 9:07 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CDT TUE SEP 1 1992
ISOLD SVR TSTMS HAV DVLPD IN NW OK IN ADVNCE OF WK S/W XTNG FM NERN CO
SWD INTO TX PNHNDL. STMS ALSO AIDED BY STG H8 WAA ACRS ERN TX PNHNDL/WRN
OK. TSTMS LKLY TO PERSIST AT LEAST A FEW MOR HOURS GIVEN PREVIOUS
FACTORS...THUS CURNT FCST OF HI CHC CAT POPS MOST SECS APPEARS RSNBL. WL
BOOST POPS IN N-CNTRL OK SLGTLY TNGHT. HAVE NOT HAD ENUF TIME TO LUK AT
LATER PDS.
WSO SPS...BASED ON CONVCTN ACRS TX SOUTH PLAINS MOVG GENLY TWDS NWRN TX
ATTM...DO NOT PLAN TO CHG YOUR FCST. IF YOUR THOUGHTS DIFFER...PLS
CALL.
...15...
.OK...NONE.
.TX...NONE.In the hours before
Local storm report, Sep 1, 9:38 PM CDT, 4 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
940 PM CDT TUE SEP O1 1992...CORRECTED
TIME(CDT) COUNTY REPORT
927 PM WOODWARD NICKEL-SIZED HAIL 8 MI NORTH OF
WOODWARD.
930 PM HARPER DIME-SIZED HAIL 10 MI SOUTHEAST
OF SELMAN ON HARPER/WOODWARD
COUNTY LINE.Local storm report, Sep 1, 9:45 PM CDT, 4 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
945 PM CDT TUE SEP 01 1992
TIME(CDT) COUNTY REPORT
932 PM WOODS DIME-SIZED HAIL 2 MI SOUTH OF
LOOKOUT.Local storm report, Sep 1, 10:08 PM CDT, 4 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1005 PM CDT TUE SEP 01 1992
TIME(CDT) COUNTY REPORT
1000 PM WOODWARD DIME-SIZE HAIL 5.5 MI NORTHEAST
OF MOORELAND.
1006 PM WOODWARD NICKEL-SIZE HAIL IN MOORELAND.Local storm report, Sep 1, 11:30 PM CDT, 2 hours 41 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1125 PM CDT TUE SEP 01 1992 TIME(CDT) COUNTY REPORT 1120 PM WOODS 1-INCH DIAMETER HAIL IN FREEDOM.
Local storm report, Sep 1, 11:50 PM CDT, 2 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1150 PM CDT TUE SEP 01 1992
TIME(CDT) COUNTY REPORT
1145 PM GARFIELD NICKEL-SIZE HAIL AT ENID POLICE
DEPARTMENT.Local storm report, Sep 2, 1:47 AM CDT, 24 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0145 AM CDT WED SEP 02 1992 TIME(CDT) COUNTY REPORT 103 AM GARFIELD DIME SIZED HAIL IN WEST ENID 143 AM GARFIELD GOLFBALL SIZED HAIL IN ENID
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Sep 1, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 49 min |
| Sep 1, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Sep 1, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 46 min |
| Sep 1, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Sep 1, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 46 min |
| Sep 1, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 46 min |
| Sep 1, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 50 min |
| Sep 1, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| Sep 2, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 31 min |
| Sep 2, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Sep 2, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 48 min |
| Sep 2, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 27 min |
| Sep 2, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Sep 2, 3:28 AM CDT | Flash Flood Warning | OUN | Garfield | 4 hr |
| Sep 2, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay | 25 min |
| Sep 2, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 43 min |
| Sep 2, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
| Sep 2, 9:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 25 min |
| Sep 2, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 26 min |
| Sep 2, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw, Pushmataha | 67 min |
| Sep 2, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 45 min |
| Sep 2, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 19 min |
| Sep 2, 5:39 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 21 min |
| Sep 2, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| Sep 2, 6:08 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 22 min |
| Sep 2, 6:27 PM CDT | Tornado Warning | OUN | McClain | 33 min |
| Sep 2, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 45 min |
| Sep 2, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Pontotoc | 43 min |
| Sep 2, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.